MAUDE Adverse Event Report: SYNTHES GMBH STERNAL ZIPFIX NEEDLE STERILE-20PK; CERCLAGE FIXATION

SYNTHES GMBH STERNAL ZIPFIX NEEDLE STERILE-20PK; CERCLAGE FIXATION
Model Number 08.501.001.20S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 09/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.The product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable device history lot: part: 08.501.001.20s, lot: l892090, manufacturing site: (b)(4), supplier: (b)(4), release to warehouse date: 27 june 2018, expiration date: 01 june 2023.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, that one (1) of the cables had the needle attached in the wrong direction, this was not user error.It was discovered when attempting to insert the cable into the locking mechanism.While attempting to close the other cable, it tightened fine but when attempting to use the tool to trim the excess it shattered/snapped and left an ineffective closure.All of the initial ties were removed and replaced which caused some minor patient bleeding/ local trauma.There was a twenty (20) minute surgical delay.There were no consequences to the patient.This complaint involves two (2) devices.This report is for one (1) sternal zipfix needle sterile-20pk.This is report 1 of 2 for complaint (b)(4).

Brand Name
STERNAL ZIPFIX NEEDLE STERILE-20PK
Common Device Name
CERCLAGE FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12657759
Report Number8030965-2021-08785
Device Sequence Number4232739
Product Code JDQ
UDI-Device Identifier20887587025992
UDI-Public20887587025992
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2023
Device Model Number08.501.001.20S
Device Catalogue Number08.501.001.20S
Device Lot NumberL892090
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2021
Initial Report FDA Received Date10/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STERNAL ZIPFIX NEEDLE STERILE-20PK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight107